Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Dermatol. 2011 Aug;23(3):412-4. doi: 10.5021/ad.2011.23.3.412. Epub 2011 Aug 18.

A Case of Cutaneous Side Effect of Methotrexate Mimicking Behçet's Disease.

Author information

  • 1Department of Dermatology, Pusan Paik Hospital, College of Medicine, Inje University, Busan, Korea.

Abstract

Methotrexate (MTX) is an antimetabolite which interferes with DNA synthesis, and it is used for the treatment of moderate to severe psoriasis, atopic dermatitis and a wide variety of cutaneous diseases. Although many adverse effects of MTX, including cutaneous ulcerations, have been documented, multifocal mucosal ulceration mimicking Behçet's disease has not been reported. In our case, a 63-year-old female presented with oral, vaginal ulcer and multiple purpuric patches on both legs. Considering patient's clinical course and histopathologic findings, we presumed that these reactions may be the side effect of MTX administered for treatment of necrotizing scleritis. Herein we report the cutaneous side effect of MTX that manifested clinically like Behçet's disease.

KEYWORDS:

Adverse reaction; Behçet's disease; Methotrexate

PMID:
21909222
[PubMed]
PMCID:
PMC3162281
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Dermatological Association Icon for PubMed Central
    Loading ...
    Write to the Help Desk